Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 125, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 18, 2015, 3:14 PM CDT for Fulton County, Knox County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 3:14 PM CDT (20:14 UTC)
- Expired
- Aug 18, 2015, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Knox County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WUUS53 KILX 182014 SVRILX ILC057-095-182100- /O.NEW.KILX.SV.W.0125.150818T2014Z-150818T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT TUE AUG 18 2015 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS... WESTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 400 PM CDT * AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF AVON...OR 16 MILES SOUTHWEST OF GALESBURG...MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... GALESBURG...ABINGDON...KNOXVILLE...WATAGA...AVON...LONDON MILLS... MAQUON...GILSON...EAST GALESBURG...ST. AUGUSTINE...DELONG AND GALESBURG AIRPORT. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL ILLINOIS. LAT...LON 4106 9014 4073 9009 4065 9045 4099 9044 TIME...MOT...LOC 2013Z 233DEG 18KT 4073 9050 HAIL...<.75IN WIND...60MPH $$ AUTEN
2 follow-up statements
262
WWUS53 KILX 182051
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT TUE AUG 18 2015
ILC057-182101-
/O.CAN.KILX.SV.W.0125.000000T0000Z-150818T2100Z/
FULTON-
351 PM CDT TUE AUG 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FULTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4079 9010 4079 9029 4093 9031 4106 9014
TIME...MOT...LOC 2051Z 233DEG 26KT 4088 9023
$$
ILC095-182100-
/O.CON.KILX.SV.W.0125.000000T0000Z-150818T2100Z/
KNOX-
351 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL KNOX COUNTY...
AT 351 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GILSON...OR 9
MILES SOUTHEAST OF GALESBURG...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MAQUON...GILSON AND EAST GALESBURG.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 51 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4079 9010 4079 9029 4093 9031 4106 9014
TIME...MOT...LOC 2051Z 233DEG 26KT 4088 9023
HAIL...<.75IN
WIND...60MPH
$$
AUTEN793
WWUS53 KILX 182100
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
400 PM CDT TUE AUG 18 2015
ILC095-182110-
/O.EXP.KILX.SV.W.0125.000000T0000Z-150818T2100Z/
KNOX-
400 PM CDT TUE AUG 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KNOX COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
ILLINOIS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LINCOLN.
LAT...LON 4079 9010 4079 9029 4093 9031 4106 9014
TIME...MOT...LOC 2059Z 233DEG 18KT 4088 9023
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:06 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 18, 3:06 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CDT TUE AUG 18 2015 .SHORT TERM...(TONIGHT) ISSUED AT 306 PM CDT TUE AUG 18 2015 CENTRAL ILLINOIS IN THE MIDST OF A PROGRESSING SEVERE WEATHER EVENT THIS AFTERNOON AS A COLD FRONT APPROACHES THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS GETTING A LOT OF ASSIST FROM DIURNAL HEAT OF DAY IN HUMID AIRMASS. WEAK OUTFLOW BOUNDARY FROM STORMS THIS MORNING TO THE NORTHEAST HAS BEGUN TO PUSH BACK TO THE NE AS A DEVELOPING WARM FRONT. HOT AND HUMID WITH MORE SOUTHERLY FLOW TO THE SOUTH, AND METARS TO THE NE MORE SOUTHEASTERLY AND SLIGHTLY COOLER. WEAK LAPSE RATES WOULD LEND TO MORE OF A DAMAGING WIND THREAT, BUT TO THE NORTHWEST AND NORTH CENTRAL PORTIONS OF THE STATE HAVE JUST ENOUGH BACKING IN THE LOW LEVEL WINDS TO PROMPT A THREAT FOR ROTATING STORMS/ISOLATED TORNADO THREAT. CHANCES FOR WIDESPREAD SEVERE WEATHER THREAT SHOULD DIMINISH SOMEWHAT AFTER SUNSET, ALTHOUGH THE THUNDERSTORM RISK WILL REMAIN IN PLACE AHEAD OF THE COLD FRONT ALL NIGHT. CLOUDY SKIES AND LOW TEMPERATURES DROPPING TO THE LOWER 60S NW OF THE ILLINOIS RIVER VALLEY AND STILL IN THE LOWER 70S SOUTHEAST OF I-70. && .LONG TERM...(WEDNESDAY THROUGH TUESDAY) ISSUED AT 306 PM CDT TUE AUG 18 2015 COLD FRONT TO THE NORTHWEST EXPECTED TO SLOW AS IT ENTERS CENTRAL ILLINOIS AND PROVIDE A FOCUS FOR PRECIP CHANCES THROUGH TOMORROW NIGHT. SOME MAJOR DISCREPANCIES IN A FEW THINGS FOR THE MODELS WITH THIS RUN. THE FIRST ONE IS CONCERNING THE CLEARING OF THE COLD FRONT CURRENTLY TO THE NW. MODELS HAVE HELD OFF IN CLEARING THE PRECIP OUT OF THE FA BY 06Z THURSDAY MORNING THIS RUN. AFTER THE COLD FRONT PASSES THROUGH THE FA, AND THE SFC LOW CENTER PULLS OFF TO THE NE THROUGH THE GREAT LAKES...HIGH PRESSURE BUILDS BACK IN AND KEEPS THE FORECAST RELATIVELY DRY THROUGH THE END OF THE WEEK. THE NEXT SYSTEM IS ON TRACK FOR THE FIRST PART OF THE WEEKEND. STILL SOME MAJOR ISSUES WITH THE ONSET OF THE PRECIP DIFFERING BY 6 TO 12 HOURS IN THE WESTERN PORTIONS OF THE STATE SAT NIGHT/SUN MORNING. THIS SAME TIME DIFFERENCE ALSO REMAINS IN THE EXIT OF THE SYSTEM FOR SUN AFTERNOON/SUN OVERNIGHT INTO MON. AS A RESULT THE LONG RANGE OF THE FORECAST HAS A FEW PDS WITH CHANCE POPS WITH THE SUPERBLEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1241 PM CDT TUE AUG 18 2015 COMPLICATED AVIATION FORECAST FOR ILX TERMINALS. IN GENERAL, TERMINALS ARE CAUGHT BETWEEN THE IMPACTS OF THE ONGOING PRECIP DUE TO A DISTURBANCE OVER CMI...AND AN APPROACHING COLD FRONT OVER A HOT AND HUMID AIRMASS. SOME RESIDUAL RH TRAPPED IN THE BOUNDARY LAYER FED A LOW STRATUS DECK THAT IS SLOW TO RESOLVE IMPACTING BMI, AND CMI TO A LESSER DEGREE. AREAS NOT IMPACTED BY THE STRATUS ARE FILLING IN WITH A DENSE CU FIELD EITHER WAY PUTTING A BKN CIG VERY CLOSE TO BREAK BETWEEN VFR AND MVFR. COLD FRONT TO THE NW IS INCREASING CHANCES FOR TS IN THE OVERNIGHT, BUT NO ONE PD IS BETTER CHANCES THAN OTHERS BEFORE DAWN AND THE MODELS SPEEDING UP THE FRONT LATER TONIGHT AND CLEARING BEFORE 12Z IS SUSPICIOUS. SHORT RANGE/HI RES MODELS CHANGING FROM RUN TO RUN WITH IMPACTS OF PRECIP AS WELL. KEEPING TO TRENDS FOR OVERNIGHT VCTS, SHRA IN HIGHEST CONFIDENCE, MVFR CIGS AT LEAST TO START EARLY MORNING TREND, AND NOT CLEARING AS QUICKLY UNDER WEAK CYCLONIC FLOW. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Aug 18, 3:11 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT TUE AUG 18 2015 ILZ027>031-036>038-040>044-047>054-061-191100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER- SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD- 311 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE STORMS MAY PRODUCE SMALL HAIL...BUT THE MAIN THREAT IS SEVERE WIND GUSTS AND POSSIBLY ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WITH ISOLATED FLASH FLOODING POSSIBLE. THERE IS A SLIGHT RISK FOR SEVERE WEATHER REPORTS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL DEVELOP SATURDAY THROUGH SUNDAY NIGHT...ALTHOUGH IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ045-046-055>057-062-063-066>068-071>073-191100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION- 311 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. SOME OF THESE STORMS COULD PRODUCE STRONG WIND GUSTS...MAINLY LATE AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WITH ISOLATED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL DEVELOP SATURDAY THROUGH SUNDAY NIGHT...ALTHOUGH IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HJS
In the hours before
Local storm report, Aug 18, 12:00 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1200 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN VARNA 41.04N 89.22W
08/18/2015 M1.77 INCH MARSHALL IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Local storm report, Aug 18, 2:05 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HEAVY RAIN OGDEN 40.12N 87.96W
08/18/2015 M2.31 INCH CHAMPAIGN IL CO-OP OBSERVER
RAINFALL TOTAL SINCE 0600 L.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:19 PM CDT | Special Weather Statement | ILX | Cass, Fulton, Morgan, Scott | 41 min |
| Aug 18, 4:33 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 42 min |
| Aug 18, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 39 min |
| Aug 18, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 29 min |
| Aug 18, 6:07 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.